Thanks Thanks:  0
Likes Likes:  0
Page 1 of 3 123 LastLast
Results 1 to 10 of 25
  1. #1
    Join Date
    May 2005
    Location
    USA
    Posts
    327
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Dealing with withdrawal from Effexor

    I am going off effexor and am having a horrible time getting off of it ...I was on 300mgs but tappered off to the last two weeks just being on 37.5mgs...monday was the first time I didn't have any and didn't have any since...since then I have felt nausus(sp)...really lightheaded and dizzy and have had a constant headache, and am extremely emotional...i'm a mess I just want to cry at everything ....it's bad enough that I want to just stay on effexor just so I don't feel like this ...when will this go away ...is there anything I can do in the mean time to help w/ the effects other than OTC asprins and stuff...it's also bringing back memories of detoxing when I started rehab for a drug problem...I just feel really crappy and reallly lost...any suggestions would be greatly appreciated...
    How can you have a beautiful ending without making beautiful mistakes.

  2. #2
    Join Date
    Nov 2004
    Posts
    4,104
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: dealing with withdrawl

    Kels, are you tapering off the Effexor by yourself, or with a doctor's help?

  3. #3
    Join Date
    May 2005
    Location
    USA
    Posts
    327
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: dealing with withdrawl

    this is following my doctors(psychiatrist) advice and help...
    How can you have a beautiful ending without making beautiful mistakes.

  4. #4
    Join Date
    Nov 2004
    Posts
    4,104
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: dealing with withdrawl

    Good. I'm glad you're working with your doctor to get off the medication. Too many people try to do it alone.

    Have you let the doctor know you're having the problems you've mentioned? Anytime a doctor is working on medication changes with a patient, feedback is critical to him/her. They can't know how things are going if you don't convey the information. The doctor may be able to help you deal better with the reduction in Effexor through use of other medications, or some other method. Are you taking any other medication at this time?

  5. #5
    Join Date
    Feb 2006
    Posts
    1,549
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: dealing with withdrawl

    sorry to hear u are feeling so ill coming off effexor kels...
    no advice to offer i'm afraid. i'll lleave that to those you know hwat they are talking about. but i'm glad to hear you are doing under supervision.

    I hope you start to feel better soon ok.


    nsa

  6. #6
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    36,784
    Mentioned
    24 Post(s)
    Tagged
    0 Thread(s)

    Re: Dealing with withdrawal

    Definitely try to talk to your doctor, kels. One of my clients also had difficulty recently discontinuing Effexor - she was given some lorazepam to help her cope with the final stage and it did help.

  7. #7
    Join Date
    Aug 2005
    Posts
    8,976
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Dealing with withdrawal

    Reporting the way you feel to your doctor would be the thing to do as everyone has suggested. As you may know, Effexor is a relatively short half life drug, which means it requires gradual tapering of the dose to avoid withdrawl symptoms which might be what you are experiencing.

    Have you and your doctor discussed switching to another anti depressant medication to replace Effexor?

  8. #8
    Join Date
    May 2005
    Location
    London, UK.
    Posts
    1,485
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Dealing with withdrawal

    Hi Kels.

    I recently had a hard time coming off efexor. (from 150mg) With close supervision from my GP and carefully watched by my psychotherapist. It took me several months. I had to do it really slowly. I found the initial drops each time were the worst.
    (and I was also taking remeron still throughout). For me there were lots of emotional issues connected with withdrawal from a medication, and that tended to make things harder sometimes, I felt.

    I found my beta blocker invaluable in dealing with the anxiety especially.

    Hold on in there...as my GP said over and over to me, it will pass.....

  9. #9
    Join Date
    Feb 2006
    Posts
    1,549
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Dealing with withdrawal

    reading this thread has me worried a little... i'm on effexor also.. won't be coming off it for a while tho.. but i'm on a total of 375mgs... wow reading about the withdrawal symptoms is scary...


    sorry didn't mean to make this about me..
    kels i hope u really do feel better soon ok

    nsa

  10. #10
    Join Date
    Jul 2005
    Posts
    7,475
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Dealing with withdrawal from Effexor

    I know for me that I was on Effexor for about 4 years and finally came off of it about 8 months ago. The only side effect that I found troublesome was headaches. I did have headaches almost daily for a little while but the eventually became less and less and then just went away.

    I think that as long as you are decreasing the dosage slowly and with the advice of your doctor than it should be okay but of course everyone experiences different withdrawal symptoms so what happens for one might not happen for another.

    Nancy

Page 1 of 3 123 LastLast

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.